Missouri, 2004Lightning Strike in Missouri, August 25, 2004
August 25, 2004 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 12:00 AM CST, 9 hours earlier.
Area forecast discussion, Aug 25, 12:00 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 AM CDT WED AUG 25 2004
.DISCUSSION...
MCS OVER NW MO IS MOVING E OR NE...MOST LIKE WILL BEGIN TO MOVE SE
BY EARLY MORNIG. AS RESULT WILL EFFECT PORTION OF THE WHATCH AREA.
THE 1000-500 THICKESS CHART SHOWED EAST TO SE MOVEMNT.
PTCHY FOG IS DEVELOPING WITH PLANTY OF H2O AT THE SFC AND LIGHT WIND
NOT MUCH CHG IN THE OUTGOING FCST...KP THE LIKELY CATEGORY FOR
TODAY ACRS NERN AND CNTRAL MO AND IL...WITH A CHC IN THE SOUTH.
ALSO KP THE FLOOD WATCH FOR TODAY.
ACTIVE WX PTRN SHUD CONT ACR AREA FOR THE NXT FEW DAYS...AS
UNSEASONABLY STG WESTERLIES INTERACT WITH TYPICAL UNSTBL AMS OF
SUMMER. PINNING DOWN THE SPECIFIC CNVTV TRENDS IS THE MAIN FCST
PROBLEM FOR THIS PKG.
UPPER PTN WILL BECOME MORE ZONAL BY SUNDAY AND MONDAY...ALSO
A FRNT WILL BRING COOER AND DRIER AMS BY SUNDAY. TEMPS FCST LOOK
OK.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TDAY ALG-E OF VIH-UIN LN.
IL...FLASH FLOOD WATCH TDAY UIN AREA.
&&
Hazardous weather outlook, Aug 25, 7:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
845 AM CDT WED AUG 25 2004
ILZ095>097-MOZ018-019-026-027-034>036-261200-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
845 AM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM.
NUMEROUS THUNDERSTORMS WILL BE MOVING THROUGH THE AREA TODAY AND INTO
THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...AS WELL AS
STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS COULD
PRODUCE DAMAGING WINDS AND HAIL. HEAVY RAINS WILL ALSO OCCUR...AND
BECAUSE OF THIS FLASH FLOODING IS A VERY REAL POSSIBILITY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA
ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID
MISSISSIPPI VALLEY.
THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY...
SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE
ALSO ENCOURAGED TO REPORT ANY EXCESSIVE RAINFALL AMOUNTS.
MOZ041-042-047>051-059-261200-
AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONTGOMERY-OSAGE-
845 AM CDT WED AUG 25 2004
HIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM.
NUMEROUS THUNDERSTORMS WILL BE MOVING THROUGH THE AREA TODAY AND INTO
THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...AS WELL AS
STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS COULD
PRODUCE DAMAGING WINDS AND HAIL. HEAVY RAINS WILL ALSO OCCUR...AND
BECAUSE OF THIS FLASH FLOODING IS A VERY REAL POSSIBILITY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY...SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE
ALSO ENCOURAGED TO REPORT ANY EXCESSIVE RAINFALL AMOUNTS.
ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075-
084-085-099-261200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL-
IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
845 AM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
SOUTHEAST MISSOURI...AND MUCH OF SOUTHERN ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
NUMEROUS THUNDERSTORMS WILL BE MOVING THROUGH THE AREA...ESPECIALLY
THIS AFTERNOON AND INTO THIS EVENING. DUE TO THE UNSTABLE AIR
FUELING THE STORMS...AS WELL AS STRONG WINDS IN THE MID LEVELS OF THE
ATMOSPHERE...THESE STORMS COULD PRODUCE DAMAGING WINDS AND HAIL.
HEAVY RAINS WILL ALSO OCCUR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE
ALSO ENCOURAGED TO REPORT ANY EXCESSIVE RAINFALL AMOUNTS.
TRUETT
Lightning, Ralls
- When
- August 25, 9:00 AM CST
- Where
- Ralls County, Saverton
- Reported by
- NEWSPAPER
- Coordinates
- 39.528, -91.522 (the zone’s center; the record gives no point)
A lighting strike was believed to be the cause of a fire at the Saverton Community Church. Firefighters were able to contain the fire to the rear roof area of the church.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, August 25, 20041 death · 3 injured · 1 event
- Lightning Strike in Florida, August 25, 20041 death · 2 injured · 1 event
- Flash Flood in Mississippi, August 25, 20041 death · $1,000 · 1 event
- Heat in Texas, August 25, 20041 death · 1 event
- Hail in Nebraska, August 25, 2004$2.0 million · 0.88 in hail · 2 events
- Lightning Strike in Kansas, August 25, 2004$300,000 · 1 event
- Tornado and Damaging Winds in Michigan, August 25, 2004$240,000 · F0 · 5 events
- Hail and Damaging Winds in Iowa, August 25, 2004$81,000 · 1.75 in hail · 15 events
- Lightning Strike in Florida, August 25, 2004$120,000 · 1 event
- Lightning Strikes in Florida, August 25, 20041 injured · $20,000 · 3 events
- Flash Flooding and Hail in Illinois, August 25, 20041.75 in hail · 14 events
- Hail and Damaging Wind in Texas, August 25, 2004$15,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419947.